Alert archive / Missouri / River Flood Warnings in 2025
River Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 20, 2025, 8:04 AM CDT for Bates County, Missouri; Linn County, Kansas. It took effect at Apr 21, 2025, 11:30 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2025, 8:04 AM CDT (13:04 UTC)
- In effect from
- Apr 21, 2025, 11:30 PM CDT
- Expired
- Apr 22, 2025, 4:03 PM CDT
- In force
- 17 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River near Trading Post (TPOK1). The gauge peaked at 24.86 ft at Apr 21, 2025, 11:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06916600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:33 AM CDT, 1 hour 31 minutes earlier. Its key messages:
- * Rounds of showers and thunderstorms are expected across the region today. Expanded flood watch across central Missouri today. * Conditional severe weather threat this afternoon if ample instability can develop. * Drier conditions develop on Monday into Tuesday before more unsettled pattern redevelops late week.
Area forecast discussion, Apr 20, 6:33 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
633 AM CDT Sun Apr 20 2025
.KEY MESSAGES...
* Rounds of showers and thunderstorms are expected across the
region today. Expanded flood watch across central Missouri
today.
* Conditional severe weather threat this afternoon if ample
instability can develop.
* Drier conditions develop on Monday into Tuesday before more
unsettled pattern redevelops late week.
&&
.DISCUSSION...
Issued at 355 AM CDT Sun Apr 20 2025
Increasing isentropic lift leading to rain building from south to
north across the area this morning as strong area of low pressure
lifts from northern Texas toward the central US. Diffuse warm front
as of 08Z across northern Arkansas is expected to lift northward
this morning approaching the southern CWA border towards 15Z.
Increasing near surface moisture in the vicinity of the front could
lead to weak elevated instability (100-300 J/kg of elevated CAPE)
resulting in a renewed threat for showers and thunderstorms late
this morning. As low pressure pinwheels to the north, warm sector of
the low is expected to build into central Missouri with 60+ F degree
dewpoints south of the front. This will be the area to watch through
the afternoon hours to see whether a gap in the precipitation can
develop allowing instability to build in the atmosphere increasing
the severe weather threat. Strong speed and directional shear
leading to 50-60 knots of 0-6 km bulk shear. Model soundings suggest
a fairly shallow cap in place, so it may be difficult to build
substantial instability (500-1000 J/kg of CAPE), making the severe
threat conditional. If instability can develop, all severe weather
modes are possible as storms develop ahead of cold front moving east
through the afternoon hours. CAMs have suggest storms may try to
organize into a linear mode along this feature, with the potential
for isolated to scattered clusters ahead of the line. 0-1 km SRH
along this feature could vary from 150-250 m2/s2, suggesting
organized rotation with ample instability.
CAMs (especially the HRRR) have also trended wetter along and east
of a line from Clinton to Kirksville. Have expanded the flood watch
through 00Z this evening to include a larger portion of central
Missouri east of the KC metro.
Precipitation is expected to come to an end across the region this
evening leading to drier conditions on Monday as strong low lifts
into the western Great Lakes region; however, a second but much
weaker low is expected to develop across the Northern Plains as an
open wave trough moves across the Dakotas. This feature looks to
remain largely to the north, but phased short waves farther south
move east in zonal flow potentially generating thunderstorms across
Kansas building east into the region Tuesday night/Wednesday
morning.
Additional storm chances are possible late week, but have not spent
much time on the extended with active weather in the short term.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 629 AM CDT Sun Apr 20 2025
MVFR to IFR ceilings expected much of the day as round of
showers and thunderstorms move through the area. Storms after
18Z will have the potential of producing strong wind gusts,
especially east of the KC metro area/ TAF sites. Precipitation
is expected to shift northeast of TAF sites after 21Z, and into
eastern Missouri/Iowa around 00Z Monday. Gusty winds will likely
linger through part of the evening but skies are expected to
gradually clear from west to east Sunday night into Monday
morning.
&&
.HYDROLOGY...
Issued at 403 AM CDT Sun Apr 20 2025
Excessive rainfall of 1-4+ inches with locally higher amounts
may lead to both flash flooding and river flooding today. The
greatest concern for flash flooding is through the afternoon
hours today, when 1-3+ inches are possible. The area of
greatest concern is east of a line from Clinton to Moberly.
River flooding is possible along the South Grand, Petite Saline,
Lamine, and Big Creek, as well as larger basins like the
Blackwater and the Marias Des Cygnes.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this evening for MOZ032-033-038>040-
044>046-053-054.
KS...Flood Watch through this evening for KSZ060.
&&
DISCUSSION...BT
AVIATION...BT
HYDROLOGY...CDBHazardous weather outlook, Apr 20, 4:16 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 416 AM CDT Sun Apr 20 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-210930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 416 AM CDT Sun Apr 20 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heavy rainfall is expected today, especially along and east of a line from Clinton to Moberly Missouri where two to four inches of rain is possible. The heavy rainfall may lead to flash and river flooding. There is also a threat for severe weather this afternoon mainly east of I-35. Large hail, damaging wind gusts and a tornado or two are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday River flooding is expected to continue into first half of this week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:36 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 62 hr |
| Apr 20, 1:49 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 54 hr |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Cooper | 57 hr |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 63 hr |
| Apr 20, 2:06 AM CDT | River Flood Warning | EAX | Cooper | 46 hr |
| Apr 20, 7:58 AM CDT | River Flood Warning | EAX | Howard | 27 hr |
| Apr 20, 8:02 AM CDT | River Flood Warning | EAX | Carroll | 29 hr |
| Apr 20, 12:28 PM CDT | Areal Flood Warning | EAX | Bates, Henry | 9 hr |
| Apr 20, 1:34 PM CDT | Special Weather Statement | EAX | Henry | 26 min |
| Apr 20, 1:41 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 5 hr |
| Apr 20, 2:30 PM CDT | Flash Flood Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 6 hr |
| Apr 20, 2:48 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 57 min |
| Apr 20, 3:01 PM CDT | Special Weather Statement | EAX | Macon | 29 min |
| Apr 20, 3:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Macon, Randolph | 46 min |
| Apr 20, 3:43 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 47 min |
| Apr 20, 4:03 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Johnson | 6 hr |
| Apr 20, 4:09 PM CDT | Special Weather Statement | EAX | Adair | 21 min |
| Apr 20, 4:10 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 4 hr |
| Apr 20, 4:27 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 63 min |
| Apr 20, 4:37 PM CDT | Tornado Warning | EAX | Cooper | 23 min |
| Apr 20, 4:49 PM CDT | Areal Flood Warning | EAX | Lafayette, Saline | 5 hr |
| Apr 20, 5:02 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 29 min |
| Apr 20, 5:14 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 34 min |
| Apr 20, 5:59 PM CDT | Areal Flood Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 6 hr |
| Apr 20, 8:04 AM CDT | River Flood Warning | EAX | Linn | 30 hr |
Nearby
River Flood Warnings in Missouri, 2025River Flood Warnings in Kansas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.